Numerical justification of fundamental solutions and the quasi-Monte Carlo method for Poisson-type equations

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

9 Scopus Citations
View graph of relations


  • C. S. Chen
  • M. A. Golberg
  • Y. C. Hon

Related Research Unit(s)


Original languageEnglish
Pages (from-to)61-69
Journal / PublicationEngineering Analysis with Boundary Elements
Issue number1
Publication statusPublished - Jul 1998


The numerical method developed in this paper is a generalization of the work for solving Poisson-type equations for arbitrary shaped domains in two dimensional (2D) and three dimensional (3D) cases. Regardless of the geometric shape of the boundary and without generating complex computational grids in the domain, we compute a particular solution by domain embedding and domain transformation. For numerical integration, we adopt the quasi-Monte Carlo method to avoid the difficulty of singularity and domain discretization. Three numerical examples in 2D and 3D were given to demonstrate the simplicity and effectiveness of the proposed method. © 1998 Elsevier Science Ltd. All rights reserved.

Research Area(s)

  • Boundary element method, Fundamental solutions, Particular solutions, Quasi-Monte Carlo method